Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Dyazide

USER REVIEWS

Comment from: TEA, 55-64 Female on Treatment for 10+ years (Patient) Published: February 14

Have taken this drug twenty years .Only problem I encountered was trying to use generic versions that my insurance company insisted on.I can only take the original and have to pay premium price but it's worth to not have side effects..Tell your doctor if you are using a generic instead of branded drug he prescribed because all generics are not equal!

Comment from: Linda, 55-64 on Treatment for 5-10 years (Patient) Published: September 10

I took Dyazide for 5 yrs. then had a bone density scan. It came back -2.43 not good. I've always been a big milk drinker so was shocked. Come to find out Dyazide has been excreting calcium from my bones, no more Dyazide for me. Check it out for yourself at osteopenia3.com/Diuretics-Osteoprosis

Related Reading: dyazide | diuretics

Comment from: 35-44 on Treatment for 1-2 years (Patient) Published: March 16

Compared to Lisinopril/HCTZ this drug is much better. I do not experience loss of sleep, dizziness, or the persistent dry cough that I experienced with Lisionopril/HCTZ. In fact, Lisinopril is a dangerous way to manage blood pressure, as the side effects are very persistent and severe.

Related Reading: lisinopril | dizziness | cough

Comment from: Joyful, 55-64 on Treatment for 1-6 months (Patient) Published: August 10

Took this for 3 months for high blood pressure. Started to get cramps in my legs, difficult to walk, numbness. Went to ER, my bun,creatinine, potassium levels off the charts. There was talk of dialysis. very scary. with iv fluids and 6 days in the hospital I recovered. I will not take this medicine again.

Related Reading: high blood pressure

Comment from: Nettie, 55-64 on Treatment for 2-5 years (Patient) Published: July 22

Meniere's is not a disease that is easy to treat...but this drug is the only thing that brings some relief...if taken while I'm just Dizzy, and before I get totally overtaken with symptoms to the point I'm unable to stand up...then, I just have to wait it out! Can never go out of town without some of this in my purse!

Comment from: 55-64 on Treatment for less than 1 month (Patient) Published: November 28

I took this for only 2 days and my heart rate was 110 in bed resting, When I got up for work I was jittery all over my body & I felt terrible my bloddpressure was even higher I called my doctor who stated I was having an allergic reaction

Comment from: 65-74 on Treatment for 2-5 years (Patient) Published: September 01

Dyazide did lower my blood pressure but not without side effects. I had developed an itchy scalp shortly thereafter, but thinking it was topically related, switched hair products, tried diffent creams, oils, etc. Nothing helped but it continued to worsen. Finally I decided it must be something I was taking. Since Dyazide/HCTZ is the only drug I take, thought I would quit taking it for a few days and see what happens. So far, the itching has subsided, gets better with each day I am not taking the Dyazide. By the way I take the generic form since my insurance refuses to pay for the name brand.

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: February 18

No side effects, successfully lowered my blood pressure, also successfully combated a water retention issue I had. All my levels are great and I'm feeling MUCH better.

Published: March 18

skin blotches

Comment from: Terri, 45-54 on Treatment for 1-6 months (Patient) Published: September 04

This medication was added for the purpose of reducing my blood pressure. I am currently on three different blood pressure medications with only marginal results. This drug is effective for me. But the muscle spasms and increased thirst are a by product of a sucessful treatment.

Related Reading: muscle spasms

Comment from: mom25, 55-64 on Treatment for 5-10 years (Patient) Published: June 22

Been on this drug for years, decided to not take it anymore, my body aches, arm and leg throbs with unusual muscle weakness, insomnia and wonder why it took so long to make my own decision about getting off it

Related Reading: insomnia

Comment from: Steve, 45-54 Female on Treatment for 1-6 months (Patient) Published: April 09

This medication has kept my system upset and my blood pressure does not to seemed to be any lower

Comment from: kays, 55-64 on Treatment for less than 1 month (Patient) Published: November 11

weakness in my arms and legs. crapping in my hands and feet.

Comment from: 55-64 on Treatment for 1-6 months Published: July 24

It is my husband who was prescribed this drug. It lowered his blood pressure to 85/50 and made him impotent. I don't like it!

Comment from: wildflower, 65-74 on Treatment for 2-5 years (Patient) Published: September 20

I have taken this drug for several years with no problems but recently it has started giving me severe leg cramps like charley horses. It is excruciating, I checked it out by not taking it for several days, no cramps. Today I took one and the cramps are terrible. 3:00 am and I cant lie down with out cramping.

Comment from: 65-74 on Treatment for 10+ years (Patient) Published: July 13

I have used this drug in combination with Lotensin to control my blood pressure for the past 15 years.

Related Reading: lotensin

Comment from: judyjetson, 45-54 on Treatment for 2-5 years (Patient) Published: June 04

I have had no trouble with this drug. My blood pressure is under control and I feel fine. I do take a potassium supplement along with it. So far, so good and I've been on it for a couple of years.

Comment from: [email protected], 45-54 Female on Treatment for 1-6 months (Patient) Published: October 21

swelling face and do not know how to take the swelling down

Comment from: berry, 45-54 on Treatment for 2-5 years (Patient) Published: July 17

intermittent nausea

Comment from: 65-74 on Treatment for 2-5 years (Patient) Published: July 08

My hair had natural curl/wave before I began taking this drug. The hair changed to straight after taking this drug, when stopped the natural curl/wave returned.

Comment from: cc21, 35-44 on Treatment for less than 1 month (Patient) Published: January 08

Has severe water retention and lost 8lbs of water weight in one week. Don't feel like eating too!

Comment from: bertpot, 65-74 on Treatment for 10+ years (Patient) Published: February 26

Along with a beta blocker, this medication keeps my blood pressure in check.

Comment from: missyd, 55-64 on Treatment for less than 1 month (Patient) Published: July 10

I was perscribed this drug for Menieres disease. The first few days were tough, (dizziness, frequent urination), but then I felt better. Beginning the 2nd week, I stopped sleeping. Dr. said it wasn't the drug and said I should go to GP. After 3 weeks of ot sleeping and feeling really hyper, I stopped taking it. Within hours, I felt better and have been sleeping like a baby since. However, I did experience extreme dizziness for the first 3 days off of the drug. He is now going to put me on another diuretic and I really dread it as the side effects (in writing) appear even worse than this one. I will, however, try it for 1 week, but won't put myself through the 3 weeks of problems again. I am so very tired of drs. who don't seem to have a clue as to the side effects of the drugs they perscribe and want to deny that you may actually have the correct answer to what is causing the new symptom. I trust what my body is telling me and will continue to follow my instincts in order to take care of myself.

Related Reading: dizziness | frequent urination

SLIDESHOW

How to Lower Blood Pressure: Exercise Tips See Slideshow
Comment from: TRose, 35-44 on Treatment for 1-2 years (Patient) Published: May 29

I am taking Dyazide to relieve symptoms of Meniere's disease. Dyazinde, in combination with a low salt/no caffeine diet have been very effective in treating symptoms.

Related Reading: dyazide | meniere's disease

Comment from: patricia, 55-64 on Treatment for less than 1 month (Patient) Published: April 11

I have experienced dizzyness, malaise, fatigue and an overall weakness.

Related Reading: fatigue

From WebMD Logo

Heart Health Resources
Health Solutions From Our Sponsors
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors